Alert archive / New Jersey / Dense Fog Advisories in 2009
Dense Fog Advisory 2, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this dense fog advisory at Apr 2, 2009, 5:13 AM EDT for 4 states. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Apr 2, 2009, 5:13 AM EDT (09:13 UTC)
- Expired
- Apr 2, 2009, 9:19 AM EDT
- In force
- 4 hr
- Issued by
- NWS Philadelphia/Mount Holly
Counties New Castle County, DE, Cecil County, MD, Burlington County, NJ, Camden County, NJ, Gloucester County, NJ, Hunterdon County, NJ, Mercer County, NJ, Middlesex County, NJ, Morris County, NJ, Salem County, NJ, Somerset County, NJ, Warren County, NJ, Berks County, PA, Delaware County, PA, Lehigh County, PA, Northampton County, PA, Philadelphia County, PA
The radar
The Philadelphia radar (KDIX), 68 km from the middle of the area, began a volume at 09:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 9.2 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 475 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 322 m²/s²
- 0-3 km storm-relative helicity
- 466 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KPHI 020913 NPWPHI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 513 AM EDT THU APR 2 2009 DEZ001-MDZ008-NJZ007>010-012-015>019-PAZ060>062-067>071-021400- /O.NEW.KPHI.FG.Y.0002.090402T0913Z-090402T1400Z/ NEW CASTLE-CECIL-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX- MERCER-SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-BERKS- LEHIGH-NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- INCLUDING THE CITIES OF...WILMINGTON...ELKTON...WASHINGTON... MORRISTOWN...FLEMINGTON...SOMERVILLE...NEW BRUNSWICK...TRENTON... PENNSVILLE...GLASSBORO...CAMDEN...CHERRY HILL...MOORESTOWN... MOUNT HOLLY...READING...ALLENTOWN...BETHLEHEM...EASTON... WEST CHESTER...NORRISTOWN...DOYLESTOWN...MEDIA...PHILADELPHIA 513 AM EDT THU APR 2 2009 ...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM EDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EDT THIS MORNING. FOG HAS BEEN DEVELOPING AND GROWING MORE DENSE EARLY THIS MORNING OVER PORTIONS OF EASTERN PENNSYLVANIA, WESTERN NEW JERSEY, NORTHERN DELAWARE AND THE ADJACENT PORTION OF THE MARYLAND EASTERN SHORE. THE FOG IS EXPECTED TO WORSEN THROUGH DAYBREAK AND RESULT IN MANY AREAS WHERE THE VISIBILITY IS REDUCED TO OR BELOW ONE- QUARTER MILE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING, SLOW DOWN, USE YOUR HEADLIGHTS ON THE LOW-BEAM SETTING, AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. && $$ GORSE/DELISI
1 follow-up statement
000 WWUS71 KPHI 021319 NPWPHI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 919 AM EDT THU APR 2 2009 DEZ001-MDZ008-NJZ007>010-012-015>019-PAZ060>062-067>071-021430- /O.CAN.KPHI.FG.Y.0002.000000T0000Z-090402T1400Z/ NEW CASTLE-CECIL-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX- MERCER-SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-BERKS- LEHIGH-NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- INCLUDING THE CITIES OF...WILMINGTON...ELKTON...WASHINGTON... MORRISTOWN...FLEMINGTON...SOMERVILLE...NEW BRUNSWICK...TRENTON... PENNSVILLE...GLASSBORO...CAMDEN...CHERRY HILL...MOORESTOWN... MOUNT HOLLY...READING...ALLENTOWN...BETHLEHEM...EASTON... WEST CHESTER...NORRISTOWN...DOYLESTOWN...MEDIA...PHILADELPHIA 919 AM EDT THU APR 2 2009 ...DENSE FOG ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS CANCELLED THE DENSE FOG ADVISORY. DRIER AIR ARRIVING OVER THE AREA HAS CAUSED THE FOG TO THIN. VISIBILITIES SHOULD CONTINUE TO IMPROVE THROUGH THE REST OF THE MORNING. $$
What forecasters said that day
The local office's own words before this dense fog advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this dense fog advisory went out at Apr 2, 5:13 AM EDT, 0 minutes earlier.
Area forecast discussion, Apr 2, 5:13 AM EDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
513 AM EDT THU APR 2 2009
.SYNOPSIS...
AN INTENSE LOW PRESSURE SYSTEM WILL ORGANIZE IN THE SOUTHERN PLAINS
TODAY AND MOVE NORTHEASTWARD, TRACKING NEAR THE SAINT LAWRENCE
VALLEY FRIDAY NIGHT. AN ASSOCIATED WARM FRONT WILL TRY AND LIFT
NORTH ACROSS THE AREA DURING FRIDAY, THEN A COLD FRONT WILL MOVE
THROUGH OUR REGION LATE IN THE DAY ON FRIDAY. A WEAK AREA OF HIGH
PRESSURE WILL THEN BUILD IN DURING THE WEEKEND. YET ANOTHER INTENSE
LOW PRESSURE SYSTEM IS EXPECTED TO SLIDE UP NEAR THE SAINT LAWRENCE
RIVER VALLEY ON MONDAY, WHICH WILL SWEEP A STRONG COLD FRONT ACROSS
OUR AREA. A HIGH PRESSURE SYSTEM WILL THEN BUILD SLOWLY
SOUTHEASTWARD FROM THE PLAINS TO THE GULF COAST TUESDAY AND
WEDNESDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
THE VISIBILITIES ALONG THE INTERSTATE 95 CORRIDOR IN PARTICULAR
CONTINUE TO WORSEN, THEREFORE WE WILL BE ISSUING A DENSE FOG ADVISORY
TO COVER THE MORNING COMMUTE. WHILE IT MAY BE MORE MARGINAL, WE
WILL INCLUDE THE LEHIGH VALLEY AND BERKS COUNTY AS WELL. UPDATED
PRODUCTS WILL BE ISSUED SHORTLY.
OTHERWISE, A 07Z SURFACE ANALYSIS PLACED A WEAKENING FRONT FROM
CENTRAL NEW YORK THROUGH CENTRAL PENNSYLVANIA TO THE SOUTHEASTERN
UNITED STATES. AN AREA OF LOW PRESSURE WAS LOCATED IN WESTERN
OKLAHOMA. A CONVERGENCE ZONE WAS ACROSS EASTERN NEW JERSEY TO
SOUTHERN DELAWARE. MEANWHILE, AN AREA OF WEAK HIGH PRESSURE WAS
LOCATED ALONG THE NEW ENGLAND COAST. AN UPPER AIR ANALYSIS SHOWED
A WELL DEFINED MID LEVEL TROUGH FROM THE UPPER MIDWEST TO THE
SOUTHERN PLAINS. A COUPLE OF STRONG SHORT WAVES WERE EMBEDDED IN
THIS TROUGH. STRONG 850 MB WAA WAS NOTED ACROSS THE SOUTHERN
PLAINS TO THE NORTHERN GULF OF MEXICO. A SUBTROPICAL JET STRETCHED
FROM MEXICO ACROSS THE SOUTHEASTERN UNITED STATES. A SEPARATE JET
WAS LOCATED OVER THE CENTRAL GREAT LAKES REGION.
A CONVERGENCE ZONE DEVELOPED ACROSS OUR EASTERN ZONES AND HAS BEEN
TAKING ITS TIME CLEARING THE AREA AS THE UPPER-LEVEL FLOW IS MOSTLY
PARALLEL TO IT. SOME HEAVIER SHOWERS CONTINUE TO OCCUR ALONG THIS,
HOWEVER THE AREAL EXTENT IS WANING AND RADAR IMAGERY APPEARS TO BE
SHOWING A GRADUAL INCREASE TO ITS EASTWARD MOTION. THESE SHOWERS ARE
EXPECTED TO CLEAR THE EASTERN ZONES EARLY, THEREFORE WILL NOT INCLUDE
IN THE FORECAST ATTM. THE NEXT CONCERN IS THE EXTENT OF THE FOG.
AREAS WEST OF INTERSTATE 95 ARE EXPERIENCING LOWERING VISIBILITIES
WITH SOME AS LOW AS ONE-HALF TO ONE-QUARTER OF A MILE. AS OF 08Z,
THE MORE PRONOUNCED FOG WAS ACROSS BUCKS, MONTGOMERY AND CHESTER
COUNTIES. FARTHER TO THE EAST, THE SHOWERS HOLDING ON LONGER HAS
KEPT THE VISIBILITIES MORE IMPROVED, HOWEVER THESE AREAS WILL BE
WATCHED AS WELL. A FOG MENTION WILL BE MAINTAINED IN THE FORECAST
THROUGH ABOUT 14Z. THERE IS PLENTY OF LOW- LEVEL MOISTURE AROUND
AND SOUNDINGS INDICATE IT IS DEEP ENOUGH TO PRODUCE SOME DRIZZLE,
THEREFORE WILL CARRY A MENTION FOR AWHILE THIS MORNING.
THE NEXT ITEM IS THE WEALTH OF LOW CLOUDS ACROSS THE ENTIRE AREA.
THE MODEL GUIDANCE, VIA FORECAST SOUNDINGS AND CROSS SECTIONS, HAVE
TRENDED TO A DEEPER MOISTURE PROFILE TODAY. SATELLITE IMAGERY SHOWS
THE EXTENT OF THE LOW CLOUDS AS THEY EXTENT ALL THE WAY BACK TO
CENTRAL PENNSYLVANIA. WEST OF THE CLOUD LINE, DRIER AIR IS MUCH MORE
PRONOUNCED, HOWEVER SINCE THE DRIER AIR PUSH IS NOT REALLY EXPECTED
TO BE MUCH FARTHER TO THE EAST TODAY, WE MAY BE STUCK IN THE CLOUDS
ALL DAY FOR A GOOD PART OF THE CWA. THE FAR NORTHERN AND WESTERN
ZONES MAY BE ABLE TO HAVE SOME EROSION OF THE LOW CLOUDS AS THE
MORNING PROGRESSES AS THE HIGHER SUN ANGLE WORKS ON THE LOW CLOUDS
FROM THE TOP AND ALONG THE EDGES. WE INDICATED SOME LOWERING SKY
COVER PERCENTAGES STARTING AROUND MID TO LATE MORNING AND THEN
DURING THE AFTERNOON /MORE NOTED ACROSS THE NORTHERN AND WESTERN
AREAS/. THERE IS LOW CONFIDENCE ON HOW MUCH THE LOW CLOUDS CAN BE
ERODED TODAY, AND IF WE GET A MID TO HIGH LEVEL CLOUD DECK MOVING
OVER, THAT MAY KEEP THE DIURNAL HEATING DOWN ENOUGH TO PRECLUDE
EROSION OF THE LOW CLOUDS. THIS WILL IMPACT THE TEMPERATURES,
THEREFORE WE LOWERED THEM ACROSS NEARLY THE ENTIRE CWA. WE MAY BE
STILL TO HIGH FOR MANY AREAS, HOWEVER READINGS ARE STARTING OUT ON
THE MILDER SIDE FOR MOST OF THE AREA.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY NIGHT/...
A RATHER COMPLEX SCENARIO SHAPING UP FOR TONIGHT AND FRIDAY AS THE
NEXT STORM SYSTEM SETS TO TAKE AIM ON OUR AREA. THE DOMINANT
CLUSTERING OF THE 00Z MODELS/ECMWF AND 21Z SREF/12Z ECMWF ENSEMBLE
MEANS FAVOR A SURFACE TRACK CLOSER TO THE GFS THROUGH EARLY FRIDAY
BUT TIMING THAT IS A TAD FASTER THAN THE GFS. AS THE STORM SYSTEM
MOVES THROUGH THE TENNESSEE VALLEY AND UP THE OHIO VALLEY TONIGHT, A
STRENGTHENING LOW-LEVEL FLOW WILL OCCUR ACROSS OUR ENTIRE AREA. THIS
DEEP SOUTHEASTERLY FLOW WILL HELP TO MAINTAIN THE MOISTURE DEPTH
WITH EVEN IT CONTINUING TO DEEPEN THROUGH THE NIGHT. A SURGE OF
LOW-LEVEL THETA-E ADVECTION IS FORECAST TO MOVE INTO THE AREA
OVERNIGHT. ANY THINNING OF THE CLOUDS THAT OCCURRED THIS AFTERNOON,
WILL QUICKLY FILL IN AS WE LOSE THE DIURNAL HEATING. THE DEEP
SOUTHEASTERLY FLOW COUPLED WITH THE THETA-E ADVECTION WILL COMBINE
WITH ISENTROPIC LIFT/WAA TO GENERATE AT LEAST SOME WEAK LIFT THROUGH
THE OVERNIGHT. GIVEN THE ATMOSPHERIC PROFILE BECOMING SATURATED ALL
THE WAY TO THE MID LEVELS, AT LEAST SOME LIGHT RAIN AND DRIZZLE IS
EXPECTED TO OVERSPREAD THE ENTIRE AREA. THE SOUTHEASTERLY FLOW WILL
BE UPSLOPING INTO OUR WESTERN ZONES, THEREFORE THIS SHOULD TEND TO
ENHANCE SOME LOW-LEVEL LIFT TO SUPPORT POCKETS OF MAINLY LIGHT RAIN
AND DRIZZLE. AS A RESULT, WE KEPT THE IDEA OF CONTINUITY AND
INCREASED POPS FROM SOUTH TO NORTH DURING THE NIGHT, HOWEVER DID
BUMP MOST OF THE AREA TO LOW CATEGORICAL. GIVEN THE INITIALLY WEAK
LIFT, QPF AMOUNTS ARE EXPECTED TO BE LIGHT. THERE MAY BE SOME FOG
GIVEN THE WEALTH OF MOISTURE AROUND, HOWEVER FOR NOW WE OPTED TO
LEAVE IT OUT AS IT MAY NOT BE THICK ENOUGH TO HAVE A REAL PUBLIC
IMPACT. THIS MAY HAVE TO BE REVISITED.
THE MAIN SHOW THEN ARRIVES ON FRIDAY AS A POTENT POCKET OF ENERGY
ROLLS ACROSS THE NORTHEAST. THE MID LEVEL TROUGH IS STILL FORECAST
TO TAKE ON A NEGATIVE TILT AS IT CROSSES THE MID ATLANTIC AND
NORTHEAST. A STRONG SURFACE LOW WILL BE TRACKING GENERALLY TO OUR
WEST AND NORTH. THE EXACT TRACK OF THIS SURFACE LOW WILL DETERMINE
WHERE THE ACTUAL WARM SECTOR GOES, AS YET AGAIN AN OCCLUSION LOOKS
TO BE MOVING INTO OUR AREA WITH A WARM FRONT TRYING TO SLIDE
NORTHWARD. THE WARM SECTOR MAY HAVE A TOUGH TIME GETTING REAL FAR
NORTH GIVEN THE PRECIPITATION, WHICH MAY TEND TO MAINTAIN A COOLER
LOW-LEVEL AIR MASS. WE MAY HAVE AT LEAST A WEAK TRIPLE POINT SURFACE
LOW DEVELOP, AND THAT AGAIN WOULD INTRODUCE SOME UNCERTAINTY WITH
THE DETAILS. THE MAJORITY OF THE TRUE WARM SECTOR MAY REMAIN JUST
OFF THE COAST, HOWEVER WE BELIEVE THAT AT LEAST A PORTION OF THE
WARM SECTOR AIR MASS GETS INTO THE DELMARVA WITH IT POSSIBLY
EXTENDING INTO PARTS OF THE DELAWARE VALLEY. FORECAST SOUNDINGS
CONTINUE TO SHOW AT LEAST SOME INSTABILITY, WITH THAT BEING MORE
ELEVATED AS ONE MOVES NORTHWARD. OUR DELMARVA COUNTIES MAY BE ABLE
TO GET SOME SURFACE BASED INSTABILITY DEVELOPING IN THE AFTERNOON.
THE FORECAST SOUNDINGS INDICATE THAT WHILE THE WIND FIELD DOES NOT
LOOK AS POTENT AS LAST SUNDAYS EVENT, THERE IS STILL A RATHER
STRONG BUT NEARLY UNIDIRECTIONAL DEEP WIND FIELD. THIS WOULD BE MORE
INDICATIVE FOR THE POTENTIAL FOR LINEAR CONVECTIVE ELEMENTS WITH
CONVECTIVE GUSTS BEING THE MAIN CONCERN IF STORMS DEVELOP. OUR AREA
IS FORECAST TO BE IN THE LEFT FRONT QUADRANT OF THE UPPER-LEVEL JET,
THEREFORE PLENTY OF LIFT WILL HELP TO PRODUCE SHOWERS. HOWEVER, THE
UNCERTAINTY IN PARTICULAR REVOLVES AROUND THE CONVECTIVE POTENTIAL.
GIVEN THAT THERE IS POTENTIAL STILL THERE, WE MAINTAINED THE CHC OF
THUNDER ON FRIDAY. SPC HAS OUR AREA IN A SEE TEXT. OUR WESTERN
ZONES MAY HAVE MORE OF THE RAIN AS A RIBBON OF FRONTOGENESIS SLIDES
ACROSS BETWEEN THE OCCLUSION AND WARM FRONT.
AS THE STORM LIFTS INTO SOUTHEASTERN CANADA AND NEW ENGLAND FRIDAY
NIGHT, AND DEEPENS, WE MAY HAVE TO WATCH FOR SOME WRAPAROUND
MOISTURE ESPECIALLY ACROSS OUR NORTHERN ZONES. OTHERWISE, A CYCLONIC
FLOW COUPLED WITH CAA AND A TIGHTENING PRESSURE GRADIENT WILL LEAD
TO AT LEAST BRISK CONDITIONS FRIDAY NIGHT. AS DRIER AIR WORKS ITS
WAY IN, CLEARING IS EXPECTED ALTHOUGH THE NORTHERN AREAS MAY HOLD
ONTO MORE CLOUDS FOR AWHILE GIVEN THE POSSIBLE WRAPAROUND.
AS FOR TEMPERATURES, WE GENERALLY BLENDED IN THE GFS/NAM MOS IN WITH
CONTINUITY FOR TONIGHT. LOWS ARE EXPECTED TO BE ON THE MILDER SIDE
GIVEN THE INCREASING MOISTURE AND CLOUD COVER. FOR FRIDAY, WE
UTILIZED AN FAIRLY EVEN WEIGHTED BLEND OF THE GFS AND NAM MOS TO
ACCOUNT FOR DIFFERENCES. THIS PUT THE CENTRAL AND SOUTHERN ZONES
INTO THE MILDEST AIR. HIGH TEMPERATURES FRIDAY CARRY A BUST
POTENTIAL AS IT DEPENDS ON WHERE THE WARM SECTOR DECIDES TO GO.
&&
.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
A VERY ACTIVE PATTERN WILL CONTINUE AS THE NEGATIVELY TILTED
UPPER-LEVEL TROUGH LIFTS THROUGH THE NORTHEAST SATURDAY, WHILE
ADDITIONAL ENERGY DIGS ACROSS THE WEST. THIS WESTERN ENERGY LOOKS
RATHER IMPRESSIVE AS A STRONG UPPER-LEVEL JET IS DRIVEN ACROSS THE
SOUTHWESTERN UNITED STATES. THIS WILL ONCE AGAIN AMPLIFY THE FLOW
WITH A RIDGE BEING PUMPED UP ACROSS THE PLAINS FOR A TIME SATURDAY,
WHICH THEN IS SHIFTED EASTWARD SATURDAY NIGHT THROUGH SUNDAY NIGHT
AS A CLOSED LOW EJECTS INTO THE CENTRAL PLAINS. THE MODEL GUIDANCE
IS IN PRETTY GOOD AGREEMENT OVERALL WITH THE LARGER FEATURES,
ALTHOUGH THE DEGREE OF AMPLIFICATION IS IN QUESTION AS SOME MODEL
GUIDANCE CAN OVERDO THIS. THIS IN PARTICULAR LEADS TO SOME POTENTIAL
DIFFERENCES IN THE DETAILS, ESPECIALLY WITH THE TIMING. IF THE TRUE
MORE AMPLIFIED SOLUTIONS OCCUR, THEN PERHAPS SOME BLOCKING CAN
DEVELOP WHICH WOULD TEND TO SLOW DOWN THE WEATHER SYSTEMS EASTWARD
PROGRESSION. ONE THING THAT LOOKS CERTAIN IS THAT A RATHER ACTIVE
PATTERN WILL OCCUR WITH THE DELIVERY OF A CHILLY AIR MASS ACROSS THE
ENTIRE REGION EARLY NEXT WEEK.
WE GENERALLY DID NOT MAKE ANY SIGNIFICANT CHANGES THROUGH THIS
ENTIRE TIME FRAME, HOWEVER SOME ADJUSTMENTS WERE MADE TO A FEW
FIELDS TO IMPROVE COLLABORATION WITH OUR SURROUNDING OFFICES. A
POTENT SURFACE LOW IS FORECAST TO BE SLIDING ACROSS FAR SOUTHEASTERN
CANADA AND NEW ENGLAND SATURDAY MORNING WITH AN ASSOCIATED COLD
FRONT WELL TO OUR EAST. OUR ENTIRE AREA WILL BE LEFT WITHIN A
CYCLONIC FLOW REGIME, WHICH WILL FEATURE GUSTY WINDS AS THE PRESSURE
GRADIENT BETWEEN AN INCOMING SURFACE HIGH AND THE DEPARTING LOW
REMAINS RATHER TIGHT FOR A TIME SATURDAY. FORECAST SOUNDINGS
INDICATE THE POTENTIAL FOR ADVISORY LEVEL WINDS AS VERTICAL MIXING
BECOMES ENHANCED BY STEEPENING LOW-LEVEL LAPSE RATES. FOR NOW, WE
INCREASED THE SUSTAINED WINDS SOME AND INCREASED THE GUSTS TO 40
MPH. A FEW SPOKES OF ENERGY ROTATING AROUND THE UPPER-LEVEL LOW MAY
DRIVE A SURFACE TROUGH ACROSS OUR AREA SATURDAY, HOWEVER IT IS
UNCLEAR IF THAT WILL BE ABLE TO FOCUS ANY SHOWERS. A NARROW AREA OF
HIGH PRESSURE THEN SETTLES IN FOR SUNDAY, HOWEVER THE NEXT SYSTEM
WILL BE ARRIVING FAIRLY QUICKLY AS A STRONG MID LEVEL FEATURE DRIVES
YET ANOTHER SURFACE LOW JUST TO OUR WEST AND NORTHWEST MONDAY. AS
THE CASE WITH THE PREVIOUS EVENTS, A WARM FRONT WILL BE RIDING
NORTHWARD, HOWEVER THE MAIN SURFACE LOW IN THE EASTERN GREAT LAKES
REGION LOOKS TO OCCLUDE WITH ANOTHER SURFACE LOW POTENTIALLY FORMING
ON THE TRIPLE POINT. THIS FEATURE MAY THEN TRACK RIGHT ACROSS OUR
AREA MONDAY. GIVEN THE STRENGTH OF THIS SYSTEM, SOME HEAVIER RAIN
MAY OCCUR WITH THE POTENTIAL FOR SOME CONVECTION. REGARDING THE
CONVECTIVE POTENTIAL, WE WILL HAVE TO SEE HOW THE DETAILS DEVELOP AS
THE SYSTEM MAY ARRIVE SOON ENOUGH TO LESSEN THE INSTABILITY
POTENTIAL. IF THERE IS INSTABILITY, IT MAY BE MORE ELEVATED AS SOME
COOLER LOW-LEVEL AIR MAY REMAIN. THIS WILL ALL DEPEND ON THE TIMING
OF THE SYSTEM AND THE PLACEMENT OF THE WARM FRONT. THIS ENTIRE
SYSTEM THEN PIVOTS INTO NEW ENGLAND ON TUESDAY AS A LARGE
UPPER-LEVEL TROUGH DROPS ACROSS THE EAST. A GUSTY NORTHWESTERLY FLOW
WILL BE LEFT IN ITS WAKE WITH COLDER AIR BUILDING INTO THE AREA.
WHILE ATTM THE OVERALL MODEL CONSENSUS IS THAT THE UPPER-LEVEL
TROUGH IS BECOMING MORE AND MORE AMPLIFIED, A CONSENSUS OF THE MODEL
GUIDANCE INCLUDING SOME OF THE GFS ENSEMBLES INDICATE THAT THE
MONDAY SYSTEM, LIKE ITS PREDECESSORS, MAY ARRIVE WITH THE
UPPER-LEVEL TROUGH TRENDING SOMEWHAT NEGATIVELY TILTED. THIS WOULD
ALLOW FOR ENHANCED VERTICAL MOTION ACROSS OUR AREA. EITHER WAY, THIS
LOOKS LIKE A RATHER POTENT STORM SYSTEM FOR MONDAY, BUT AGAIN THE
SCOPE AND PLACEMENT OF THE AMPLIFICATION WILL DETERMINE WHERE THE
SURFACE LOW TRACKS.
SOME 00Z MOSGUIDE DATA WAS BLENDED IN, ESPECIALLY DEW POINTS,
TEMPERATURES AND WINDS, TO INTRODUCE SOME NEWER GUIDANCE INTO THE
FORECAST. THAT IS ALL FOR NOW. THANKS TO THE SURROUNDING OFFICES FOR
THE COLLABORATION EARLY THIS MORNING. HAVE A GOOD ONE
&&
.AVIATION /09Z THURSDAY THROUGH MONDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.
AN AREA OF LIGHT RAIN WAS MOVING ACROSS THE TWO SOUTHEASTERN TAF
SITES EARLY THIS MORNING. THAT AREA SHOULD BE OFF THE COAST WELL
BEFORE DAYBREAK. HOWEVER, ALL OUR GUIDANCE IS SUGGESTING A RATHER
BLEAK DAY IN STORE FOR THE REGION. THERE IS STABLE AIR AT THE
SURFACE THANKS TO HIGH PRESSURE WELL NORTHEAST OF THE AREA THAT IS
RIDGING STUBBORNLY DOWN OUR WAY, AND THAT AIR IS CAPPED BY A FLOW
ABOVE THE SURFACE THAT /FOR MOST LOCATIONS, MOST OF THE TIME/ HAS A
SOUTHERLY COMPONENT. AIRCRAFT SOUNDINGS GIVE INITIAL SUPPORT TO
THIS, AND THE SURFACE OBSERVATIONS AND SATELLITE PICTURES DONT SHOW
ANY RELIEF HEADING OUR WAY FROM THE WEST. RIGHT NOW, THE PLACES THAT
LOOK MOST LIKELY TO BREAK OUT AFTER DAYBREAK ARE THE TWO
NORTHWESTERN TAF SITES, BUT OUR GUIDANCE IS NOT REALLY EXCITED ABOUT
THAT.
THE TAFS THEREFORE ARE SPENDING MUCH OF THE TIME THROUGH MID MORNING
IN THE LIFR OR VLIFR RANGE /CEILINGS AND VSBYS/, THEN MOVING INTO
THE MVFR RANGE. SINCE THE SURFACE HIGH TO THE NORTH DOES NOT
APPEAR TO GIVE GROUND UNTIL THE NEXT SYSTEM GETS CLOSE, WE MAY SEE A
RETURN TO POOR FLYING CONDITIONS AFTER DUSK. IT VERY WELL MAY TAKE A
DROP IN SURFACE PRESSURE AND STABILITY ASSOCIATED WITH THE NEXT
SYSTEM ON FRIDAY TO BRING WHAT AT FIRST WOULD BE UNSTEADY
IMPROVEMENT /BETTER CONDITIONS AHEAD OF POSSIBLE CONVECTION/.
OUTLOOK...
THAT SYSTEM SHOULD BRING RAIN WITH THE POSSIBILITY OF THUNDERSTORMS.
THE ASSOCIATED COLD FRONT SHOULD MOVE THROUGH FRIDAY AND BE WELL
OFFSHORE BY SATURDAY MORNING. GUSTY NORTHWEST WINDS ARE EXPECTED
BEHIND THE FRONT AS HIGH PRESSURE RETURNS FOR THE WEEKEND, BUT
CONDITIONS WILL GO BACK TO VFR.
&&
.MARINE...
WAVEWATCH HAS BEEN OVERPREDICTING SEAS AND/OR FORECASTING THE ONSET
OF ADVISORY LEVEL SEAS TOO QUICKLY FOR A LITTLE WHILE NOW. SEAS
EARLY THIS MORNING AT THE BUOYS WERE AROUND FOUR FEET WITH AN 11
SECOND PERIOD.
EVENTUALLY, WAVEWATCH IS GOING TO BE CORRECT GIVEN THE SYSTEM
ADVANCING FROM THE SOUTHERN PLAINS. WINDS ASSOCIATED WITH THAT
SYSTEM LOOK TO BEGIN TO INCREASE DURING THE SECOND PERIOD AHEAD OF
THE COLD FRONT /ALTHOUGH LIKELY NOT IMMEDIATELY TO ADVISORY
CRITERION/. UNTIL THEN, IT IS QUITE POSSIBLE THAT ANY FIVE FEET SEAS
THAT OCCUR WILL BE SWELLS ONLY. WE THEREFORE THINK WE CAN GO A
LITTLE WHILE LONGER WITHOUT ANY HEADLINES. RIGHT NOW, WE EXPECT THAT
WE WILL BE SEEING ADVISORY-WORTHY SEAS BY DAYBREAK FRIDAY, WHEN
ENOUGH OF A WIND WAVE ADDED TO THE SWELLS WOULD MAKE FOR A ROUGH
CHOP.
BECAUSE OF THE MARINE LAYER, WE THINK WE MAY NOT SEE ADVISORY LEVEL
WINDS BEFORE THE COLD FRONTAL PASSAGE LATE FRIDAY AFTERNOON/FRIDAY
EVENING. WE ARE UNCERTAIN AS TO WHETHER WE WILL EXPERIENCE GALE
FORCE WINDS, AS WE AGAIN ARE IN A SITUATION WHERE THE AIR
TEMPERATURE BEHIND THE COLD FRONT MAY NOT BE COLD ENOUGH TO BREAK
THE MARINE LAYER.
WINDS AND SEAS SHOULD RELAX OVER THE COURSE OF THE WEEKEND, BUT
ANOTHER SYSTEM MAY APPROACH IN THE SUNDAY NIGHT TO MONDAY TIME
FRAME.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...DENSE FOG ADVISORY UNTIL 10 AM EDT THIS MORNING FOR PAZ060>062-
067>071.
NJ...DENSE FOG ADVISORY UNTIL 10 AM EDT THIS MORNING FOR NJZ007>010-
012-015>019.
DE...DENSE FOG ADVISORY UNTIL 10 AM EDT THIS MORNING FOR DEZ001.
MD...DENSE FOG ADVISORY UNTIL 10 AM EDT THIS MORNING FOR MDZ008.
MARINE...NONE.
&&
SYNOPSIS...GORSE
NEAR TERM...GORSE
SHORT TERM...GORSE
LONG TERM...GORSE
AVIATION...DELISI
MARINE...DELISIHazardous weather outlook, Apr 2, 4:54 AM EDT, 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 454 AM EDT THU APR 2 2009 NJZ001-007>009-PAZ054-055-060>062-067>069-030900- SUSSEX-WARREN-MORRIS-HUNTERDON-CARBON-MONROE-BERKS-LEHIGH- NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS- 454 AM EDT THU APR 2 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. AREAS OF FOG, LOCALLY DENSE, WILL BE AROUND FOR AWHILE THIS MORNING. A SPECIAL WEATHER STATEMENT IS IN EFFECT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ001>004-MDZ008-012-015-019-020-NJZ010-012>027-PAZ070-071-030900- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SOMERSET-MIDDLESEX-WESTERN MONMOUTH- EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-DELAWARE-PHILADELPHIA- 454 AM EDT THU APR 2 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-030900- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 454 AM EDT THU APR 2 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Apr 2, 3:19 AM EDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 319 AM EDT THU APR 2 2009 NJZ001-007>009-PAZ054-055-060>062-067>069-021315- SUSSEX-WARREN-MORRIS-HUNTERDON-CARBON-MONROE-BERKS-LEHIGH- NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS- INCLUDING THE CITIES OF...NEWTON...WASHINGTON...MORRISTOWN... FLEMINGTON...JIM THORPE...STROUDSBURG...READING...ALLENTOWN... BETHLEHEM...EASTON...WEST CHESTER...NORRISTOWN...DOYLESTOWN 319 AM EDT THU APR 2 2009 ...FOG THAT MAY SOMETIMES BE DENSE THIS MORNING... AT 300 AM EDT, LOW CLOUDS AND FOG COVERED NORTHWESTERN NEW JERSEY AND EASTERN PENNSYLVANIA. SEVERAL LOCATIONS WERE EXPERIENCING VISIBILITIES BELOW ONE MILE, AND A FEW LOCATIONS HAD DENSE FOG WITH VISIBILITIES THAT WERE REDUCED TO ONE-QUARTER MILE. THE AREAS OF DENSE FOG MAY EXPAND THROUGH DAYBREAK, AND THE FOG MAY LINGER THROUGH 900 AM. PEOPLE IN THE REGION WHO MUST DRIVE EARLY THIS MORNING SHOULD BE PREPARED TO DRIVE IN DENSE FOG. PLEASE TRY TO LEAVE EARLY SO THAT YOU REACH YOUR DESTINATION SAFELY. KEEP YOUR HEADLIGHTS ON THE LOW-BEAM SETTING, REDUCE YOUR SPEED AND TRY TO LEAVE AS MUCH ROOM AS YOU CAN BETWEEN YOURSELF AND OTHERS. MPD
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 3:17 PM EDT | Small Craft Advisory | PHI | 30 hr |
Nearby
Dense Fog Advisories in New Jersey, 2009Dense Fog Advisories in Pennsylvania, 2009Dense Fog Advisories in Maryland, 2009Every dense fog advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.